Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 11, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Feb 27, 2011, 10:05 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 27, 2011, 8:53 PM MST. It was in force for 97 min.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 10:05 AM MST (17:05 UTC)
- In effect from
- Feb 27, 2011, 8:53 PM MST
- Expired
- Feb 27, 2011, 10:30 PM MST
- In force
- 97 min
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS75 KBYZ 271705 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1005 AM MST SUN FEB 27 2011 .STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING ALONG THE EASTERN SLOPES OF THE BEARTOOTH/ABSAROKA MOUNTAINS. THE STRONGEST WINDS WILL BE ALONG THE BEARTOOTH/ABSAROKA FOOTHILLS NEAR LIVINGSTON AND NYE. MTZ065-280515- /O.NEW.KBYZ.WI.Y.0011.110228T0700Z-110301T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1005 AM MST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. * TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY IN THE LIVINGSTON AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-280515- /O.NEW.KBYZ.WI.Y.0011.110228T0700Z-110301T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1005 AM MST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. * TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
2 follow-up statements
589 WWUS75 KBYZ 280353 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 853 PM MST SUN FEB 27 2011 .STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH MONDAY EVENING ALONG THE EASTERN SLOPES OF THE BEARTOOTH/ABSAROKA MOUNTAINS. THE STRONGEST WINDS WILL BE ALONG THE BEARTOOTH/ABSAROKA FOOTHILLS NEAR LIVINGSTON AND NYE. MTZ065-281300- /O.EXT.KBYZ.WI.Y.0011.110228T0353Z-110301T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 853 PM MST SUN FEB 27 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. * TIMING: STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH HAVE ALREADY DEVELOPED AROUND LIVINGSTON. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING. THE TIME OF STRONGEST WINDS WILL BE LATE TONIGHT THROUGH MONDAY MORNING. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-281300- /O.EXT.KBYZ.WI.Y.0011.110228T0353Z-110301T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 853 PM MST SUN FEB 27 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. * TIMING: STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH HAVE ALREADY DEVELOPED. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING. THE TIME OF STRONGEST WINDS WILL BE LATE TONIGHT THROUGH MONDAY MORNING. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
199 WWUS75 KBYZ 280530 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1030 PM MST SUN FEB 27 2011 .STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH MONDAY EVENING ALONG THE EASTERN SLOPES OF THE BEARTOOTH/ABSAROKA MOUNTAINS. THE STRONGEST WINDS WILL BE ALONG THE BEARTOOTH/ABSAROKA FOOTHILLS NEAR LIVINGSTON AND NYE. MTZ065-281730- /O.UPG.KBYZ.WI.Y.0011.000000T0000Z-110301T0700Z/ /O.NEW.KBYZ.HW.W.0006.110228T0530Z-110301T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1030 PM MST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. STRONG WINDS ARE CREATING AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO ONE HALF OF A MILE. * TIMING: STRONG WINDS ARE OCCURRING AT LIVINGSTON AND WILL CONTINUE THROUGH MONDAY EVENING. * WINDS: STRONG SUSTAINED WINDS OF 50 TO 55 MPH WITH GUSTS UP TO 70 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ066-281730- /O.UPG.KBYZ.WI.Y.0011.000000T0000Z-110301T0700Z/ /O.NEW.KBYZ.HW.W.0006.110228T0530Z-110301T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1030 PM MST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST MONDAY NIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. * TIMING: WIND GUSTS AROUND 60 MPH HAVE BEEN REPORTED. STRONG WINDS WILL CONTINUE THROUGH MONDAY EVENING. * WINDS: STRONG SUSTAINED WINDS OF 50 TO 55 MPH WITH GUSTS UP TO 70 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:25 AM MST, 40 minutes earlier.
Area forecast discussion, Feb 27, 9:25 AM MST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
925 AM MST SUN FEB 27 2011
.MORNING UPDATE...
DRY NORTHWEST FLOW ALOFT TO BE OVER THE FORECAST AREA TODAY.
SATELLITE SHOWING SOME LINGERING CLOUDS ACROSS THE SOUTHEAST
PORTIONS OF THE STATE BUT PLENTY OF CLEARING ACROSS THE CENTRAL
PORTIONS OF OUR AREA AND UPSTREAM. STILL WILL HAVE SOME HIGH
CLOUDS MOVE OVERHEAD BUT OVERALL A PARTLY TO MOSTLY SUNNY DAY.
HAVE ADJUSTED SKY GRIDS TO REFLECT THIS. WILL CONFINE SNOW SHOWER
CHANCES TO THE SOUTHWEST MOUNTAINS BUT THESE ARE EXPECTED TO BE
ISOLATED. MORNING TEMPERATURES ARE ABOUT 15 TO 30 DEGREES WARMER
THAN THIS TIME YESTERDAY. CENTRAL ZONES ARE ALREADY APPROACHING
FORECASTED HIGHS SO HAVE BUMPED UP FORECASTED HIGHS ABOUT 4 OR 5
DEGREES. WINDS HAVE DECREASED IN LIVINGSTON AND NOT EXPECTING TOO
MUCH WIND THERE UNTIL THIS EVENING. NEXT WAVE UPSTREAM WILL
INDUCE PRESSURE FALLS ACROSS THE UPPER YELLOWSTONE VALLEY LATE
THIS EVENING THROUGH MONDAY EVENING. WILL BE ISSUING A WIND
ADVISORY TO GO INTO EFFECT AT MIDNIGHT TONIGHT. UPDATE TO ZONES
OUT SHORTLY. HOOLEY
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
HAVE MADE LITTLE CHANGES TO THE EXTENDED FORECAST AS MODEL
UNCERTAINTY IS INCREASING WITH DIFFERENCES SHOWING UP FROM RUN TO
RUN. FIRST PROBLEM IS THE EXTENT OF ARCTIC AIR MOVING BACK INTO
THE REGION ON TUESDAY. ZONAL FLOW ALOFT WILL SETUP OVER SC/SE MT
WHILE DEEP ARCTIC AIRMASS WILL BE OVER SOUTHERN BRITISH COLUMBIA.
MODELS ARE CONSISTENT IN SHOWING -30C 850MB TEMPERATURES ALONG THE
LEE OF THE CANADIAN ROCKIES BUT ARE KEEPING THE COLDEST AIR ACROSS
SOUTHERN CANADA. BELIEVE MODELS ARE KEEPING THIS COLD AIR TO FAR
NORTH AND HAVE CONTINUE TO UNDERCUT TEMPERATURE GUIDANCE FOR
TUESDAY. HAVE INCREASED POPS ACROSS THE NORTHERN ZONES WITH STRONG
ISENTROPIC LIFT SETTING UP. UNSETTLED WEATHER PATTERN FOR THE
REMAINDER OF THE EXTENDED FORECAST AS BRIEF ARCTIC INTRUSIONS WILL
TAKE PLACE. FLOW ALOFT WILL REMAIN NEARLY ZONAL AND AMPLE
MOISTURE WILL BE MOVING IN FROM THE WEST AND OVERRUNNING ARCTIC
AIR INTRUSIONS TO PRODUCE PERIODS OF SNOW. RICHMOND
&&
.AVIATION...
A FEW SNOW SHOWERS WILL MOVE ACROSS SOUTHEAST AREAS THROUGH MID
DAY WITH LOCAL MVFR CEILINGS. SNOW SHOWERS WILL BE MORE LIKELY
OVER THE MOUNTAINS TODAY WITH SNOW PRODUCING MOUNTAIN
OBSCURATIONS. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE IN THE
WESTERN FOOTHILLS...INCLUDING THE KLVM AREA...AND WILL BECOME
STRONG OVERNIGHT TONIGHT. SOUTHWEST WIND GUSTS UP TO 40 KNOTS ARE
EXPECTED TODAY WITH OVER 50KTS BY LATE TONIGHT. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 033 011/038 014/021 003/029 022/034 016/027 010/024
1/B 11/B 44/S 32/S 23/S 22/S 32/J
LVM 030 017/034 017/034 011/032 026/036 016/031 015/031
1/N 11/N 44/S 32/S 23/S 33/S 32/J
HDN 030 006/038 008/022 003/027 018/035 017/025 010/026
1/B 11/B 33/S 22/S 22/S 22/S 32/J
MLS 027 007/035 006/015 902/018 015/031 012/019 006/018
1/B 11/B 44/S 22/S 22/S 22/S 22/J
4BQ 026 006/037 009/023 004/027 017/034 015/025 011/024
1/B 11/B 11/E 22/S 22/S 22/S 32/J
BHK 026 006/033 007/015 903/013 010/031 009/019 005/015
1/B 11/B 32/S 22/S 22/S 22/S 22/J
SHR 028 011/037 018/033 008/033 021/039 017/031 013/030
1/B 11/B 21/B 22/S 23/S 32/S 32/J
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
MONDAY NIGHT FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Feb 27, 9:37 AM MST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 937 AM MST SUN FEB 27 2011 MTZ028>042-056>058-063>068-WYZ098-099-281645- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 937 AM MST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SURFACE PRESSURE GRADIENTS WILL DEVELOP ALONG THE FOOTHILLS OF THE BEARTOOTH AND ABSAROKA MOUNTAINS THIS EVENING. THIS WILL BRING STRONG WINDS TO THE LIVINGSTON AND NYE AREAS. THE STRONG WINDS WILL DIMINISH EARLY TUESDAY MORNING. STRONG CROSS WINDS COULD MAKE DRIVING DIFFICULT IN THESE AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SURFACE PRESSURE GRADIENTS WILL REMAIN ALONG THE FOOTHILLS OF THE BEARTOOTH AND ABSAROKA MOUNTAINS MONDAY INTO MONDAY EVENING BRINGING CONTINUED STRONG WINDS TO THE LIVINGSTON AND NYE AREAS. THE STRONG WINDS WILL DIMINISH EARLY TUESDAY MORNING. STRONG CROSS WINDS COULD MAKE DRIVING DIFFICULT IN THESE AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.